Alert archive / Arkansas / River Flood Advisories in 2021

River Flood Advisory 2, NWS Little Rock, AR

January 12, 2021White County, Woodruff County, Arkansas

NWS Little Rock, AR issued this river flood advisory at Jan 12, 2021, 9:39 AM CST for White County, Woodruff County, Arkansas. It was in force for 5 min.

The area

The outline as issued.

The facts

Issued
Jan 12, 2021, 9:39 AM CST (15:39 UTC)
Expired
Jan 12, 2021, 9:44 AM CST
In force
5 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 87 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River near Augusta (AUGA4). The gauge peaked at 26.34 ft at Jan 11, 2021, 9:00 AM CST.

actionminormoderate25303501/1201/13
Action stage
25.5 ft
Minor stage
26 ft
Moderate stage
34 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07074850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

162 
WGUS84 KLZK 121539 RRA
FLSLZK

Flood Advisory
National Weather Service Little Rock AR
939 AM CST Tue Jan 12 2021

...The National Weather Service in Little Rock has issued a Flood 
Advisory for the following rivers in Arkansas...

  White River At Augusta affecting White and Woodruff Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts are based on current conditions and rainfall 
forecasted to occur over the next 24 hours. During periods of 
flooding...Evening forecasts are reissued with updated rainfall 
forecasts.

Observed and forecasted stage data plots are available on our 
Advanced Hydrologic Prediction Service web page at...
 www.weather.gov/lzk

Under the Current Conditions section...Select River and Lakes AHPS.

&&


ARC145-147-130345-
/O.NEW.KLZK.FL.Y.0002.210112T1539Z-210117T0000Z/
/AUGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
939 AM CST Tue Jan 12 2021

The National Weather Service in Little Rock has issued a

* Flood Advisory for
  the White River At Augusta.
* From this morning to Saturday evening.
* At 9:00 AM CST Tuesday the stage was 25.9 feet.
* Action stage is 25.5 feet.
* Flood stage is 26.0 feet.
* Forecast...The river is expected to rise to a crest of 25.9 feet 
  this afternoon.
* Impact...At 26.0 feet, Farm ground along the river in White and 
  Woodruff counties begin to flood. Seasonal agricultural impacts.

&&


           Fld   Observed        Forecast 12 PM     Crest           
Location   Stg   Stg Day/Time   Wed   Thu   Fri  Crest  Time  Date  

White River
Augusta    26.0  25.9 Tue 9 AM  25.7 25.6 25.4   25.9 12 PM 1/12    





&&

LAT...LON 3514 9152 3525 9146 3536 9150 3534 9136
      3521 9133 3515 9137

$$

56
1 follow-up statement
435 
WGUS84 KLZK 121544
FLSLZK

Flood Advisory
National Weather Service Little Rock AR
944 AM CST Tue Jan 12 2021

...The Flood Advisory is cancelled for the following rivers in 
Arkansas...

  White River At Augusta affecting White and Woodruff Counties.

ARC145-147-121645-
/O.CAN.KLZK.FL.Y.0002.000000T0000Z-210112T1544Z/
/AUGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
944 AM CST Tue Jan 12 2021

...The Flood Advisory for the White River At Augusta has been 
cancelled...

The Flood Advisory is cancelled for
  the White River At Augusta.
* At 9:00 AM CST Tuesday the stage was 25.9 feet.
* Flood stage is 26.0 feet.
* Forecast...The river is expected to rise to a crest of 25.9 feet 
  this afternoon.

&&


           Fld   Observed        Forecast 12 PM     Crest           
Location   Stg   Stg Day/Time   Wed   Thu   Fri  Crest  Time  Date  

White River
Augusta    26.0  25.9 Tue 9 AM  25.7 25.6 25.4   Falling




&&

LAT...LON 3514 9152 3525 9146 3536 9150 3534 9136
      3521 9133 3515 9137

$$

Goudsward

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood advisory went out at Jan 12, 5:17 AM CST, 4 hours 22 minutes earlier.

Area forecast discussion, Jan 12, 5:17 AM CST, 4 hours 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
517 AM CST Tue Jan 12 2021

.AVIATION...

Updated for the 12Z TAFs...

With the exception of brief MVFR fog and lower ceilings over the
south this morning, VFR conditions will prevail through the
period. Winds will largely be light and variable, with sustained
speeds of six knots or less.
&&

.PREV DISCUSSION...(ISSUED 315 AM CST Tue Jan 12 2021)
SHORT TERM...Today Through Wednesday Night
Early this morning, high pressure was settling into Arkansas, as
the system responsible for the southern Arkansas snowfall
yesterday moves off the eastern seaboard. Temperatures in most
areas have fallen into the teens and 20s, with the notable
exception being Harrison where west/southwest winds have kicked in
and driven the temperature up to 31 degrees at 3 AM.

Freezing fog has formed over portions of central and southern
Arkansas, and will continue into the morning. It will be most
dense in areas that saw snow. At this time, will cover this hazard
in the HWO and with an SPS, however we could end up posting a
Freezing Fog Advisory if conditions deteriorate.

Regardless, conditions should improve after sunrise, with the fog
dissipating and temperatures going above freezing by mid to late
morning.

As the surface high shifts more into the region, temperatures will
warm quite a bit today (especially when compared to yesterday),
with most areas topping out in the 50s. An upper low currently
over northern Mexico will be absorbed into a longwave trough and
move eastward Wednesday and Wednesday Night, but we should see
little more than increased clouds over southern Arkansas as deep
layer moisture will be rather limited with the system.

A surface frontal boundary will approach the region from the
plains by late Wednesday Night.

LONG TERM...Thursday Through Monday
The long term period will begin w/ a rather perturbed upper-lvl
flow pattern consisting of ridging over the Pac-N/W, and a
progressive upper shortwave over the Nrn Great Plains. This upper
troughing is progged to dig into the Cntrl MS river valley and
develop a large quasi-cutoff upper low. Through the day Thurs, the
ensuing sfc mass response depicts a long cold frnt, extending S/W
from the upper midwest into the Ozarks of MO/AR. Upper forcing
will drive this cold frnt quickly through the fcst area Thurs
afternoon/evening, however a lack of deep column moisture will
lkly inhibit any widespread PoPs from unfolding, w/Nrn AR keeping
some Chc PoPs. Following the FROPA, a robust sfc pres grad will
result in Wrly winds of 15-20 kts over much of the state on Fri,
w/overnight wind chill values dipping into the teens on Fri
night, particularly over Nrn AR.

Sat...the upper quasi-cutoff low will begin to pivot and lift
towards the N/E, and w/ Wrn US ridging remaining strong, N/Wrly flow
along the inflection point of the upper mean flow will set up a
pattern of multiple shortwaves traversing through the mean flow
through the end of the period. Despite a plethora of synoptic scale
forcing for ascent, overall coverage and magnitude of Chc PoPs
remains low through the weekend and into the new work week due to no
significant moisture return over the region.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...57
Hazardous weather outlook, Jan 12, 3:29 AM CST, 6 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
329 AM CST Tue Jan 12 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-131100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
329 AM CST Tue Jan 12 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Some patchy slick spots may be seen overnight in areas that saw
accumulating snowfall as any melting refreezes. This...along with
some freezing fog...could create some hazardous driving conditions
into the morning...mainly across southern Arkansas.

Otherwise...the threat for hazardous weather will be low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

57

Nearby

River Flood Advisories in Arkansas, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.